CaltechAUTHORS
  A Caltech Library Service

Unitaries permuting two orthogonal projections

Simon, Barry (2017) Unitaries permuting two orthogonal projections. Linear Algebra and its Applications, 528 . pp. 436-441. ISSN 0024-3795. http://resolver.caltech.edu/CaltechAUTHORS:20170509-073922440

[img] PDF - Submitted Version
See Usage Policy.

108Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20170509-073922440

Abstract

Let P and Q be two orthogonal projections on a separable Hilbert space, H. Wang, Du and Dou proved that there exists a unitary, U, with UPU^(−1) =Q, UQU^(−1) =P if and only if dim⁡(ker⁡P∩ker⁡(1−Q))=dim⁡(ker⁡Q∩ker⁡(1−P)) (both may be infinite). We provide a new proof using the supersymmetric machinery of Avron, Seiler and Simon.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1016/j.laa.2017.03.026DOIArticle
http://www.sciencedirect.com/science/article/pii/S0024379517301945PublisherArticle
https://arxiv.org/abs/1703.05437arXivDiscussion Paper
ORCID:
AuthorORCID
Simon, Barry0000-0003-2561-8539
Additional Information:© 2017 Elsevier Inc. Received 15 March 2017, Accepted 27 March 2017, Available online 29 March 2017. Submitted by P. Semrl. Research supported in part by NSF grant DMS-1265592 and in part by Israeli BSF Grant No. 2010348.
Funders:
Funding AgencyGrant Number
NSFDMS-1265592
Binational Science Foundation (USA-Israel)2010348
Subject Keywords:Pairs of projections; Index
Classification Code:MSC: 47A05; 47A46; 47A53
Record Number:CaltechAUTHORS:20170509-073922440
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20170509-073922440
Official Citation:Barry Simon, Unitaries permuting two orthogonal projections, Linear Algebra and its Applications, Volume 528, 1 September 2017, Pages 436-441, ISSN 0024-3795, https://doi.org/10.1016/j.laa.2017.03.026. (http://www.sciencedirect.com/science/article/pii/S0024379517301945)
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:77282
Collection:CaltechAUTHORS
Deposited By: Ruth Sustaita
Deposited On:09 May 2017 20:59
Last Modified:28 Jun 2017 18:14

Repository Staff Only: item control page